MAUDE Adverse Event Report: BECTON DICKINSON 25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR; ANESTHESIA CONDUCTION KIT

BECTON DICKINSON 25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR; ANESTHESIA CONDUCTION KIT
Catalog Number 400866
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Anxiety (2328)
Date of Event 11/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Materials#: 400866 batch#: 0001517987.It was reported by the customer that spinal anesthesia was inadequate.Verbatim: rcc received a complaint via email.Email(s) attached.Describe event or problem: patient schedule for elective post-partum tubal ligation under spinal anesthesia.Procedure described in pse as easy spinal with easy aspiration prior to and after injection of intrathecal anesthetic (bupivacaine 0.75% with dextrose 8.25%).Despite typical dose used (12 mg), trendellenderg position, and adequate time used to set up, spinal anesthesia was inadequate.Patient became very anxious and decision to proceed to geta was made.Date of event: 30-nov-2023.
 
Additional Manufacturer Narrative
Pr (b)(4): initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up mdr for device evaluation/correction: b.3 event date updated to correct date reported 30nov2023.Device evaluation : no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001517987 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Retain samples were analyzed, per the drug retain visual examination procedure, and no issues were identified.Based on the available information we are not able to identify a root cause at this time.We have notified the supplier of the reported incident.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Materials#: 400866; batch#: 0001517987.It was reported by the customer that spinal anesthesia was inadequate.Verbatim: rcc received a complaint via email.Email(s) attached.Describe event or problem: patient schedule for elective post-partum tubal ligation under spinal anesthesia.Procedure described in pse as easy spinal with easy aspiration prior to and after injection of intrathecal anesthetic (bupivacaine 0.75% with dextrose 8.25%).Despite typical dose used (12 mg), trendelenberg position, and adequate time used to set up, spinal anesthesia was inadequate.Patient became very anxious and decision to proceed to geta was made.Date of event: 30-nov-2023.

Brand Name
25GX3.5IN WHIT 5ML GLASPAK BUPI CLEAR
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18528188
Report Number1625685-2024-00006
Device Sequence Number18074490
Product Code CAZ
UDI-Device Identifier50382904008661
UDI-Public(01)50382904008661
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Catalogue Number400866
Device Lot Number0001517987
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown